36 m, started having sudden severe stomach pain and fainting after taking strong spirits about 6 months ago. This is a new illness to me, I take antacids occasional to control stomach pain when I take aspirins for my heart condition.
But recently, a new problem has started, within a year I have passed out four times, and its always the same sequence. I drink heavily, maybe a few beer and spirits, but not to the extent of getting drunk, i fall asleep only to wake up a few hours later with extreme abdominal pain, severe weakness, can't even get up to get medication or reach the phone to call for help, i lose consciousness if I try to move. The only time i didn't pass out was when the pain started I was asleep in the car so i woke up, came out and i lay flat on my stomach beside the car, closed my eyes and chewed some antacids i had in my pocket, then a passerbye came to help me and gave me some water, i felt better, got into my car and drove him. The pain lingers for a few hours and disappears totally.
I have seen a doctor about this problem because the 4 episodes I have heard was after taking strong spirits, so now I avoid it totally. Beer makes my stomach full so yesterday i tried very little spirit and I immediately had stomach pain but not to the point of fainting although it was clear that I would have fainted if i had taken more of the gin.
So plz i'd like to know what the problem is, what has changed in my system that I can no longer tolerate gin or whiskey, just beer. What can I do to stop this because the pain and weakness is so sudden and severe that you'd rather die than endure it.
I think I should also add that i am on lisinopril, atenolol and moduretic for over 5 yrs now incase you suspect a drug interraction and also I am very sensitive to food, drugs, perfumes, insecticides etc but these substances usually result in respiratory probs or irregular heartbeat.
Sadly i also smoke.
Hi u sound like u have something more than GERD....CALL UR DR ASAP!!!
AND...stop drinking all alcohol...it will affect u and until u get this under control u r just aggravating the condition.NEXT, STOP SMOKING...I know u r aware how bad it is, u said sadly u smoke...so glad quit...I know it will be hard, but it is ur health ....smoking constricts all ur veins and vessels and makes u feel worse and will also trigger flares of GERD.
See a GI Dr...and get on a modified diet...and lifestyle so u can begin to feel better...we do have some articles in the Health Pages with tips on lifestyle changes...such as stop smoking, no eating late at night, no lying down for 3 to 4 hrs after eating....avoid spicy foods, acidic foods, sodas, alcohol......http://www.medhelp.org/gerd/articles/What-is-Heartburn/247
Once u have this cleared up u may eb able to enjoy some things again in moderation.....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.